|hiv and neutropenia
Jun 16, 2013
I have been HIV positive for 17 years, have been on meds the entire time, i have not had any complications, i currently am taking Truvada and Kaletra (for many years) my cd4 is over 600 and viral load is undectable. for the past few months i have been having problems with my neurtophil count,twice now it has dropped to 0 and i end up in the hospital for a few day's. The oncologist's cannot find out why it is happeining, they keep saying it could be my HIV meds, but my doctor states that is not the case as my counts are normal. Do you think i should ask to have my meds changed? What other reasons are there for the neutrophils to drop so drasticly? they give me shots that boost the count but two weeks later they are at 0 again. they have done several tests and still no answer
| Response from Dr. Holodniy
I agree with your HIV doc, in that this is most likely not related to HIV or to your HIV meds. Has a bone marrow biopsy been performed? That would determine whether there is something wrong and perhaps why you are not making neutrophils effectively.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Neutropenia And Hiv
- How Likely Is To Get Hiv From Sharing A Drink?
- Dominican Republic Hiv Statistics?
- What Are The Dangers Heterosexuals Have In Getting Aids?
- In What Year Did Childern Ages 0-12 Became Infected With Hiv/aids In The Country Of Haiti
- What Is The Region With The Highest Hiv Infections In The World?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.